Just an update, without the acupuncture to help the last few days, the pain, depression and w/d symptoms have skyrocketed. I really do not recall the last time I felt this bad.
Waiting to see my doctor seems like an eternity. If you were me, would you call the doctor? I don't want to bother her over the weekend - there's a pretty good chance she wouldn't get my message anyway. I am dong really poorly, and every minute spent in this state feels like torture. At the moment, I hate this medication.
Last edited by Confused089; 09-09-2008 at 10:42 PM.
First of all, thx for your support and posts...Id probably hold off. I know youve had a rough time of it, but sonce you have an appt, Id really try with all of my might to wait. Ive read a ton of your posts, and I wouldnt want you to have her be angry. I guess only you know your doc.
Hang in there!~
I agree with Izzy....At this point, I would wait. I'm not sure there is a big enough of a reason to contact her on Tuesday when you have an appointment already for Wednesday.......Unless of course, something major is going on and you feel you need immediate medical attention, then by all means, contact your Doctor.
Good luck, and I hope your appt on Wednesday goes well.
Ex - as far as the needles being painful, I found out today that I'm probably reacting to the needles going in b/c I've become somewhat hyperalgesic, particularly during this transition betw. meds- I rarely experienced pain when the needles went in before I went on these meds. I was more sensitive today than I have *ever* been in all of the treatments I have had (probably well over 100 - possibly closer to 150/200 over the years). Some of needles never "calmed" down this time. The treatment is definitely real - my pain levels are still at around 2-3 and I feel calm and "balanced."
I'm now wondering if she got confused about my dose b/c the last thing I mentioned was the dose I had been on before, and had low my pain levels had been on this dose.
Last edited by Confused089; 09-09-2008 at 10:41 PM.
Izzy, thanks for your post [if you've read a ton of my posts, I don't see how you've had time to get much of anything else done!). She's pretty even-tempered, laid-back and good at putting patients at ease.
Last edited by Confused089; 09-09-2008 at 10:40 PM.
I would just really like to move to a different ER dose asap. The amount of time this conversion takes influences my job prospects, relationship w/ my advisor and the likelihood of having to move and live w/ my parents. In other words, there are fairly high stakes attached to my recovery time. At least I've avoided calling her over the holiday weekend.
I understand the stakes are high, and I don't mean to sound insensitive, but you just can't rush these things. I can't stress enough how it takes your body time to adjust. To be honest, I think you're stressing yourself out and could be making it worse. Certainly, your schooling and potential career are critical for you, but you just can't force it into a "must fit" scenario. I don't know what else to say. Talk this over with your Doc on Wednesday.
REMOVED I imagine we're both very interested in seeing my dose go down though. REMOVED I am also quite concerned about being able to find another PM who will treat me on this dose if I have to move, which is quite possible.
I think you're putting the cart before the horse. You have to get stabilized first. REMOVED Given your unique dosages, changing Docs will be something you'll have to do carefully, and certainly get guidance from your current Doc on who, where, when, & etc.
I'm now wondering if she got confused about my dose b/c the last thing I mentioned was the dose of oxycontin I had been on before, and had low my pain levels had been on this [much much lower] dose.
It's hard to tell. There has been so much information, that it may be impossible to pinpoint something directly. I think you have to go to your upcoming appointment and talk to your Doc...I'm sure she'll have a reasonable explanation for all her decisions. Is there anyone who you can take with you to your appt? I have found that in many cases, having a second set of ears present only helps things. Sometimes, it's impossible to take everything in. But, it has to be someone / something you're comfortable with.
Take care, and good luck this week @ your appointment.
Last edited by Mod08; 09-02-2008 at 10:25 PM.
Reason: Please leave antagonist discussions to the medical professionals
Yes, I did....And I was still using Actiq for BT pain. My WDs weren't helped by the fact that my Avinza was initially low...But, you know the theory there as to why. It took me about 3-4 weeks to get fully transitioned. My appts were every 10-14 days, where they adjusted my Avinza slowly and refilled by BTs. I'm sure it would have been much worse had I not been taking Actiq.
It wasn't what I would call "bad" (the switch), but I was uncomfortable and not something I care to do again....If that makes sense. The worst part was the first couple of days. I was very surprised at how quick the WDs set in...Within hours of taking off the patch....Despite what the literature says that it takes 17 hours for your BPL to drop 50%. The fact that it set in so quick, demonstrates to me how much tolerance and dependance are an issue for LT PM patients.
Each day is a new day for you and one more rung on the ladder. Hang in there best you can, it will get better....And, soon. You'll know more @ your appt on Wed. I'll be curious as to what your Doc says.
I really have no idea if I'm doing the right thing by trying to hold the BT meds as low as possible. Did the BT meds relieve your wds or did they not make much of an impact? I'm not really sure how to phrase the question - I know they are making a difference, but I also have the sense that I could increase them and it just wouldn't make a huge difference in how I feel or stop the wds.
Originally Posted by Executor
It wasn't what I would call "bad" (the switch), but I was uncomfortable and not something I care to do again....If that makes sense. The worst part was the first couple of days. Ex
I'd definitely call this "bad."
Thanks for the encouragement and for giving me a sense of what I might expect.
Last edited by Confused089; 09-09-2008 at 10:39 PM.
Confused, firs of all I would like to say thankyou for your support and alos appologize for not reading and responding to some of your posts.
I know only a little about your pain, but I do know that one friend of mine totally swears by accupuncture, but she has recently said she does not feel it is working as well. Unfortunately there is only one person who does accupuncture in my town and they have a waiting list of 6 months.
I hope you will get to feeling better soon. Lord know we ALL deserve a break now and then!
I will not be on for a few days but as soon as I am back I will post!!
Hang in there and I am sending out the Good vibes for you and your health care!